The many women who look forward to being a mother prefer to have a worry free pregnancy. In some cases becoming pregnant can occur even while a woman is using a type of birth control. The reasons will vary but there is one factor which can cause the birth control medication to fail. The items which cause this are antibiotics. The many studies show that antibiotics and birth control are known not to mix.
Based on these many reports if you are taking any form of medication including that of antibiotics you should let your doctor know if you are planning on using birth control. Armed with this information your doctor can advise you on what you should think about doing.While almost all of the drugs are not good to take while you are on birth control methods, there are some which are known to be worse acting. These antibiotics will include ones like Minocycline, Nitrofurantoin, Ampicillin, Rifampin, Griseofulvin, Penicillin and others.As these antibiotics and birth control options dont do well together you can expect that the antibiotics will cancel out the effectiveness of the pills, patches and other forms of prevention. And when this happens you will have a higher chance of becoming pregnant. It is for this reason that doctors recommend that women inform their doctor of all of the medications and health concerns that the women may be experiencing.There is an added form of protection that doctors recommend due to the problems which can be experienced with antibiotics and birth control. This protection form is the use of a secondary external birth control option.For men the use of condoms is known to help with protecting the couple from having an unwanted pregnancy. Women on the other hand can use diaphragms and a cervical cap. These methods are known as barrier methods. And since the effectiveness of these items can be obtained only once, the couple will need to use a new barrier method each time they have sexual intercourse. When you are looking at how to know if your antibiotics and birth control effectiveness is getting compromised the first step is to see if there are any outward signs. The first sign that you will find in a womans cycle getting messed up is that of mild bleeding which is otherwise known as mid-cycle bleeding or spotting.If you experience any of sign of this you will need to contact your doctor and get some help and advice. Additionally you will need to start using a secondary form of birth control as well. With regards to antibiotics and birth control it is always best to be safe than sorry.